MAUDE Adverse Event Report: SMITH & NEPHEW, INC. FULL RADIUS BLADE 3.5MM DISP; SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. FULL RADIUS BLADE 3.5MM DISP; SAW, POWERED, AND ACCESSORIES
Model Number 7205305
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/19/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that during a knee arthroscopy using the radius blade metal particles were visible on camera, extensive washing was performed.The procedure was completed without surgical delay using a smith and nephew back up device.No further complications were reported.
 
Event or Problem Description
It was reported that during a knee arthroscopy using the radius blade metal particles were visible on camera, extensive washing was performed.The procedure was completed with non-significant surgical delay using a smith and nephew back up device.No further complications were reported.
 
Additional Manufacturer Narrative
Correction in b5.
 
Additional Manufacturer Narrative
H3, h6: the reported device was received for evaluation.There was a relationship found between the device and the reported event.A visual evaluation showed that the blister tray with the identifying information was returned with the batch number of the complaint on the lidstock.There are multiple abrasion marks along the inner blade shaft.Two of the areas appear to have had static debris for multiple rotations.There is bio debris inside the inner shaft blade opening.A functional evaluation showed that the device functioned as intended in all modes on a control system.There were no foreign or metal flakes when tested in clear solution.The complaint was confirmed and the root cause was associated with component failure.Factor that may have contributed to the reported event is insufficient irrigation during use.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review found no similar reported events.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.No containment or corrective actions are recommended at this time.

Brand Name
FULL RADIUS BLADE 3.5MM DISP
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key15838427
Report Number1219602-2022-01777
Device Sequence Number6909632
Product Code HAB
UDI-Device Identifier03596010251336
UDI-Public03596010251336
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7205305
Device Catalogue Number7205305
Device Lot Number51028968
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/31/2022
Supplement Date Received by Manufacturer01/17/2023
01/17/2023
Initial Report FDA Received Date11/21/2022
Supplement Report FDA Received Date01/17/2023
01/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown